Alert archive / Idaho / Flood Watches in 2012
Flood Watch 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flood watch at Mar 22, 2012, 5:35 PM MDT. It took effect at Mar 23, 2012, 12:00 PM MDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 5:35 PM MDT (23:35 UTC)
- In effect from
- Mar 23, 2012, 12:00 PM MDT
- Expired
- Mar 26, 2012, 7:59 PM MDT
- In force
- 3 days
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
397 WGUS65 KPIH 222335 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 535 PM MDT THU MAR 22 2012 IDZ023-232030- /O.NEW.KPIH.FA.A.0003.120323T1800Z-120325T0600Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN 535 PM MDT THU MAR 22 2012 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA...CARIBOU HIGHLANDS. * FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE BLACKFOOT MOUNTAINS OF EASTERN BINGHAM COUNTY FRIDAY THROUGH SATURDAY. SMALLER CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE BLACKFOOT RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD MAY SEE SIGNIFICANT RISES DUE TO RAPID SNOW MELT FRIDAY AND SATURDAY. * HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY ROADS MAKING THEM IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
720 WGUS65 KPIH 231952 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 152 PM MDT FRI MAR 23 2012 IDZ023-242100- /O.EXT.KPIH.FA.A.0003.000000T0000Z-120326T0600Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN 152 PM MDT FRI MAR 23 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... CARIBOU HIGHLANDS. * THROUGH SUNDAY EVENING * EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE BLACKFOOT MOUNTAINS OF EASTERN BINGHAM COUNTY FRIDAY THROUGH SATURDAY. SMALLER CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE BLACKFOOT RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD MAY SEE SIGNIFICANT RISES DUE TO RAPID SNOW MELT FRIDAY AND SATURDAY. * HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY ROADS MAKING THEM IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ VALLE
424 WGUS65 KPIH 241936 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 136 PM MDT SAT MAR 24 2012 IDZ023-252100- /O.CON.KPIH.FA.A.0003.000000T0000Z-120326T0600Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN 136 PM MDT SAT MAR 24 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... CARIBOU HIGHLANDS. * THROUGH SUNDAY EVENING * EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE BLACKFOOT MOUNTAINS OF EASTERN BINGHAM COUNTY THROUGH SUNDAY. SMALLER CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE BLACKFOOT RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD MAY SEE SIGNIFICANT RISES DUE TO RAPID SNOW MELT. * HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY ROADS MAKING THEM IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ VALLE
597 WGUS65 KPIH 251956 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT SUN MAR 25 2012 IDZ023-262100- /O.EXT.KPIH.FA.A.0003.000000T0000Z-120327T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN 156 PM MDT SUN MAR 25 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... CARIBOU HIGHLANDS. * THROUGH MONDAY AFTERNOON * EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE BLACKFOOT MOUNTAINS OF EASTERN BINGHAM COUNTY THROUGH SUNDAY. SMALLER CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE BLACKFOOT RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD MAY SEE SIGNIFICANT RISES DUE TO RAPID SNOW MELT. * HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY ROADS MAKING THEM IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
062 WGUS65 KPIH 262008 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT MON MAR 26 2012 IDZ023-280000- /O.EXT.KPIH.FA.A.0003.000000T0000Z-120328T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN 208 PM MDT MON MAR 26 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... CARIBOU HIGHLANDS. * THROUGH TUESDAY AFTERNOON * EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE BLACKFOOT MOUNTAINS OF EASTERN BINGHAM COUNTY THROUGH TUESDAY. SMALLER CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE BLACKFOOT RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD MAY SEE SIGNIFICANT RISES DUE TO SNOW MELT AND RAINFALL. * HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY ROADS MAKING THEM IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
037 WGUS65 KPIH 270159 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 759 PM MDT MON MAR 26 2012 IDZ023-270300- /O.CAN.KPIH.FA.A.0003.000000T0000Z-120328T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN 759 PM MDT MON MAR 26 2012 ...FLOOD WATCH IS CANCELLED... COOLER TEMPERATURES AND THE LACK OF SIGNIFICANT RAINFALL OVER THE CARIBOU HIGHLANDS TODAY HAS SIGNIFICANTLY DECREASED THE THREAT OF AREAL FLOODING. THUS THE FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Mar 22, 2:16 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 22, 2:16 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT THU MAR 22 2012 .SHORT TERM...A MINOR DISTURBANCE EMBEDDED IN SOUTHWESTERLY FLOW EJECTS FROM THE CLOSED LOW PRESSURE SYSTEM OFF THE COAST TONIGHT TO BRING A CHANCE OF SHOWERS TO THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS LATE TONIGHT AND FRIDAY. SNOW LEVELS CONTINUE PRETTY HIGH...NEAR 7500 FEET WITH ALL THE WARM MOVING NORTH. ACCUMULATION OF SNOW IN THE CENTRAL MOUNTAINS WILL PROBABLY ONLY BE 1 OR 2 INCHES AND AT HIGH ELEVATIONS. SOUTHERLY DOWNSLOPE WINDS EXPECTED AGAIN ON THE SOUTH CENTRAL HIGHLANDS FROM BURLEY TO POCATELLO. FORECAST LOWS TONIGHT ARE 5 TO 10 DEGREES ABOVE MOS GUIDANCE ALONG THE FOOT HILLS. THE FORECAST HAS TRENDED DRIER FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT WHILE THE CLOSED LOW SETTLES SOUTHWARD ALONG THE CALIFORNIA COAST. THE ECMWF STILL FAVORS BRINGING MOISTURE INLAND ABOUT 12 HOURS EARLIER THAN THE GFS...INTO THE CENTRAL MOUNTAINS BY SUNDAY WHEREAS THE GFS DELAYS THINGS UNTIL MONDAY. UNTIL THEN...MAIN CONCERN IS WARMING TEMPERATURES AND SNOW MELT CONTRIBUTIONS TO SMALL STREAM FLOODING. RS .LONG TERM...SUNDAY THROUGH THURSDAY. A DEEP UPPER LEVEL LOW OFF THE COAST OF CA ON SUNDAY WILL MOVE THROUGH THE AREA ON MONDAY BRINGING WIDESPREAD SHOWERS ACROSS THE AREA. LOOK FOR .25 TO .75 INCHES OF PRECIPITATION ACROSS THE MOUNTAINS AND .15 TO .45 PRECIPITATION FOR LOWER AREAS. SNOW LEVELS WILL START AROUND 8500 FT ON MONDAY MORNING AND DROP TO AROUND 5500 FT BY TUESDAY MORNING. RIDGING STARTS BUILDING IN ON TUESDAY BEFORE A WEAKER SYSTEM MOVES THROUGH ON WEDNESDAY INTO THURSDAY. HAVE RAISED POPS SLIGHTLY HIGHER ON MONDAY...WEDNESDAY AND THURSDAY. EXPECT MUCH HIGHER THAN NORMAL TEMPERATURES ON SUNDAY BECOMING NEAR NORMAL ON MONDAY. TEMPERATURES WILL THEN RISE SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE PERIOD. WYATT && .AVIATION...EXPECT A MOSTLY DRY SOUTHWEST FLOW THROUGH THE PERIOD. EXPECT SLIGHTLY BREEZY CONDITIONS THIS AFTERNOON FOR KBYI AND KPIH. KSUN HAS A CHANCE TO SEE LIGHT VICINITY SHOWERS. KSUN IS EXPECTED TO STAY VFR. WYATT && .HYDROLOGY...WARMING TEMPERATURES THE NEXT THREE DAYS AND A CHANCE OF LIGHT RAIN SHOWERS TONIGHT AND FRIDAY IN THE UPPER SNAKE HIGHLANDS AND SOUTH SLOPES IN BLAINE COUNTY WILL INCREASE THE RISK OF SMALL STREAM FLOODING. IN FACT NIGHTTIME LOW TEMPERATURES MAY NOT DROP BELOW FREEZING TONIGHT. AN AREAL FLOOD WARNING REMAINS IN EFFECT NEAR ASHTON...AND SMALL STREAM FLOOD ADVISORIES CONTINUE NEAR DUBOIS AND BELLEVUE. RS && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 22, 4:04 AM MDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 404 AM MDT THU MAR 22 2012 IDZ017>025-031-032-231015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 404 AM MDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.